Forum Replies Created
Mog the Dog, I have been having constant vertigo for years. I have spent tons of time reading about it and going to doctors including neurotologists. I am going to do some reading on platelet vertigo. I did read somewhere that an aspirin a day might help and have tried that along with about 100 different things. I do have factor V Leiden, so maybe the antiplatelet therapy will help me. I will definitely give it a try. What medicine are you taking? I also have been having strange vision problems where my prescription changes weekly and I have pain pretty much all over but both of these could be from EDS. Also, I have a PICC line and now that I have an infection and have to take antibiotics twice a day it keeps clotting off even though I flush it with heparin. The nurse does not understand why it keeps happening. My blood work has been off too with worsening neutropenia and anemia along with a lot of other things, but I had a normal bone marrow biopsy.
My MTHFR genes were both normal and I have the POTS, EDS and MCAD. There were some other ones that were off like the COMT genes where I was homozygous on a couple of these and they have to do with how you process catecholamines and my levels were over 2000, so I wasn’t surprised to have abnormal genes here, especially since several people in my family have hyperadrenergic dysautonomia.
I am going to go take another baby aspirin just in case it helps my vestibular problems. As much as I have been lying around lately and with the factor V and family history of blood clots,, I should probably be taking an antiplatelet drug anyway.
Thanks MJ. I will ask my doctors about it when I see them next week.
I have been womdering about similar skin problems because over the past few years my skin has gotten really tough and my veins too apparently to tne point that when I am having an IV started it will actually bend the cannula inside the needle every time. My mom is the same way and she often will have the skin splitting on her knuckles. I also have the bulging veins. Sometimes I notice the shiny skin and think scleroderma. I have POTS and EDS hypermobile type even though I am not very flexible. My mom’s hands also get stuck when she is doing things like driving to where she has to use the other hand to open it. I hope you were able to get some answers MJ and that you found a treatment that is helping.
That is interesting since I have had such a bad reaction to steroids the last few times I have tried to take them and the first time I took them I felt great. I do not know if I have MCAD but I do have POTS and EDS.March 3, 2014 at 11:14 pm in reply to: What meds do those of you with Hyperadrenergic POTS take to control your symptoms? #4920
I havent had one in a few years. I will probably have another one soon. I have had my esophagus stretched before but it didnt help. Thanks for the suggestion. I do need to rule those things out.March 3, 2014 at 11:41 am in reply to: What meds do those of you with Hyperadrenergic POTS take to control your symptoms? #4917
I have heartburn and choking when eating. I think it is probably caused from spasms in my esophagus. Lately I have gotten to where I am more dizzy when I eat, almost to the point of passing out.February 28, 2014 at 1:19 am in reply to: What meds do those of you with Hyperadrenergic POTS take to control your symptoms? #4909
When I first started a low dose of clonidine it helped quite a bit. I am also on atenolol but only a fourth a tablet twice a day and I would stop it but my HR goes way too high. I was on propranolol for months at Mayo clinics strong recommendation and I felt terrible on it, depressed and a zombie. I take low dose ativan and this really helps. I think the best thing is to take the lowest dose that helps because most people with this form of POTS are very sensitive to meds.
I am on the desmopressin now and am getting IVs a couple of times a week. I am still having bad headaches, especially when i lie down. I pretty much do not get thirsty except when out in the heat. I had blood work done today and they said it was okay but they did not give me a copy of it. I wonder if getting the IV normal saline would keep your sodium levels up.February 5, 2014 at 12:46 am in reply to: Motion sickness dizziness versus lightheadedness??? #4851
Thanks for responding Dr. Diana. I will look more into the thrombosis. I have watched several of the videos and I will be starting Diamox in the next few days. I am taking it instead of Topamax for possible migraine associated vertigo or even partial seizures and I have read that it has been used successfully for hard to treat vertigo/motion sickness. I have been wearing a heart monitor for 3 weeks to make sure it isnt related to a slow HR. I am excited to hear so many people with dysautonomia and EDS are improving using your approach, especially since people with this form of dysautonomia have typically been more difficult to treat. 🙂
I had been taking the DDAVP every day for a few weeks to try to help with the dizziness but I do not think it was making a difference so I stopped it and am going to give the Diamox a try. My doctors think I may be having migraine associated vertigo or partial seizures causing this motion sickness type of dizziness. The DDAVP may have been helping the standing symptoms, not sure. The low dose clonidine was a big help for my adrenaline problems but it can cause low BP and my adrenaline is still high when I feel like I am going to pass out or do pass out while sitting or lying down with the dizziness. I hope the new med helps you. BTW, I am never thirsty so it may be more effective for you.
Most of us here have been told our symptoms were caused by anxiety lots of times. Do you feel like you are having adrenaline surges when you stand. I believe POTS is diagnosed as an increase in BP by at least 30 bpm on standing but I believe the HR usually stays high. Do u feel better after you have been standing awhile? What other types of symptoms do you have?
I do not tolerate the steroids either. The first time I took a steroid shot 20 years ago for allergies I felt great, helped all of my symptoms for a few months and then 4 months later I took the same medicine with same dose and ended up in the hospital with a major flare of the dysautonomia. Just last week I tried to take a steroid taper for dizziness and by the second day I was having vertigo so no more steroids for me.
I am on low dose clonidine, atenolol, lorazepam and Midodrine. The clonidine helps with the adrenaline but it lowers BP so that is why I take the midodrine and sometimes DDAVP.
I have had POTS since I was 22, about 23 years. I was diagnosed at Mayo Clinic and Vanderbilt after 3 to 4 years of trying to get a diagnosis. Without meds, my HR increases over 100 BPM with standing immediately and stays there until I sit down or lie down. My adrenaline levels standing are over 2000 without meds. I also had severe gastroparesis. I still have it but it is not as bad. I also have chemical sensitivities and I was exposed to chemicals and that was the trigger for the dysautonomia. I did test positive for mycoplasma early on but was never treated for it because my doctors felt the test was wrong. I believe it is a common co-infection for Lyme disease. I also have a severe mold allergy. I do plan on having allergy testing done again soon and getting tested again for the mycoplasma just in case it is still positive.
I have EDS, gastroparesis, osteoporosis, mild anemia. I will have to read about Dr. Shoemakers protocol.